By-pass surgery done. Taking medicine. Having severe muscle pain. Any thoughts?

default
Posted on Fri, 3 Aug 2012 in Hypertension and Heart Disease
Question: My father underwent By-pass in XXXXXXX this year.He is taking following medicins-Deplatt-A-75mg,Betaloc-25mg,Storvas 10mg together with Carbophage-500mg.Since 2 months he is having severe muscle pain in his right hand(from shoulder down). Please share your thoughts about the side effects of these tablets.
Thanks
XXXXXX
doctor
Answered by Dr. Muhammad Ishfaq Habib 45 minutes later
HI XXXXXX,
Thanks for writing in.
As far as the side effects of the medications your father is taking, it is as follows:
a.     Betaloc. it contains metoprolol which is a beta blocker. it reduces heart rate and can have side effects like low heart rate, tiredness, can aggravate asthma, respiratory and cardiac depression
b.     Deplatt. it contains clopidogrel which prevents blood to clot and thus can increase bleeding tendencies. This can cause rash ( which has small pinpoint red spots), bleeding from the nose, gums or in severe cases, in the stool as well.
c.     Storvas: it is lipid lowering drug used in patients with high cholesterol levels and cardiovascular diseases. Its side effects includes muscle pain which generalized accompanied with fever, yellow discoloration of eyes itching and rash. if he develops there symptoms immediately contact your cardiac consultant
d.     Carbophage is anti diabetic drug which is a very good drug however it have side effects of weight loss beneficial in overweight patients, generalized muscle pain, may cause anemia and metallic taste of mouth.
Even though these side effects are mentioned , it is not necessary that you dad develops these side effects. In fact, these drugs are safe and generally the benefit of giving them far outweighs the risk involved.
As far as the pain in the right arm is concerned, our first concern would be to rule out ischemia ( decreased blood supply to the heart which can lead to angina or heart attack). So the first step would be to do an ECG. If that is normal, we should be thinking of this as a muscle spasm or a side effect of the drugs he is taking, particularly Storvas. This would involve doing a CPK level ( creatinine phosphokinase level). If this is elevated, the dose of the drug needs to be modified.

If you still have some queries feel free to ask
thanks
regards
Dr. Muhammad Ishfaq Habib

Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
Answered by
Dr.
Dr. Muhammad Ishfaq Habib

General & Family Physician

Practicing since :2010

Answered : 661 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Heart attack

doctor1 MD

I am a diabetic and have had three heart attacks and lost my left leg three years ago and my right three months ago. we recently moved and I cannot...

doctor1 MD

I was diagnosed with sleep apnea in 2011. I didn t know snoring really loud was a condition until the girl I was seeing, couldn t stand sleeping...

doctor1 MD

Hi, my name is vickie I am a 45 year old female. I had symptoms of heart attack from 2000-2008 I had been seen several times at doctors office &...

doctor1 MD

I ve taken 5 endocet pills at once, now these are the 5mg oxycodone with 325 mg of acetominophen....is it possible that it could cause a heart...

doctor1 MD

A cat scan for the lungs revealed atherosclerosis of the great vessels , aorta and coronary arteries. Aorta and pulmonary arteries are normal in...

doctor1 MD

My father is 91 and his systolic is 228. Don't know the other number. Should I worry?

doctor1 MD

Hello Doctor, I have had some wisdom tooth pain and went to doctor, he advised me to use hydrogen preoxide one week and lets try the infection go....

Get personalised answers from verified doctor in minutes across 80+ specialties

146 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2